Alert archive / Vermont / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 3, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at May 19, 2015, 2:01 PM EDT for Franklin County, Grand Isle County, Vermont; Clinton County, New York. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2015, 2:01 PM EDT (18:01 UTC)
- Expired
- May 19, 2015, 3:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Clinton County, NY, Franklin County, VT, Grand Isle County, VT
The radar
The Burlington radar (KCXX), 44 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 2:23 PM EDT | HAIL 0.25 | West Chazy, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.0 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
397
WUUS51 KBTV 191801
SVRBTV
NYC019-VTC011-013-191900-
/O.NEW.KBTV.SV.W.0003.150519T1801Z-150519T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
201 PM EDT TUE MAY 19 2015
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CLINTON COUNTY IN NORTHERN NEW YORK...
NORTHERN GRAND ISLE COUNTY IN NORTHWESTERN VERMONT...
NORTHWESTERN FRANKLIN COUNTY IN NORTHWESTERN VERMONT...
* UNTIL 300 PM EDT
* AT 159 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR JERICHO...AND MOVING NORTHEAST AT 35 MPH. NICKEL
SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.
* LOCATIONS TO BE IMPACTED INCLUDE...
FRANKLIN...BEEKMANTOWN...CHAZY...SHELDON...BERKSHIRE...NORTH
HERO...ISLE LA MOTTE...ALBURGH DUNES STATE PARK...LAKE CARMI STATE
PARK...HIGHGATE FALLS...ALBURGH...SOUTH ALBURGH...JERICHO...STONY
POINT...CHELLIS BAY...MARTIN BAY...KNIGHT POINT...HOG ISLAND...
GANDER BAY AND SCOTT POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR NOW! STRONG WINDS
WILL CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN BOATS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...DAMAGING WINDS...AND
TREES DOWN BY CALLING...8 0 2 8 6 3 4 2 7 9...FACEBOOK OR TWITTER AT
NWSBURLINGTON...OR SUBMIT A STORM REPORT AT WEATHER.GOV/BURLINGTON.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 4496 7270 4466 7360 4481 7373 4501 7329
4502 7274
TIME...MOT...LOC 1759Z 241DEG 33KT 4478 7358
$$
NEILES3 follow-up statements
578
WWUS51 KBTV 191828
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
228 PM EDT TUE MAY 19 2015
NYC019-191837-
/O.CAN.KBTV.SV.W.0003.000000T0000Z-150519T1900Z/
CLINTON NY-
228 PM EDT TUE MAY 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLINTON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4496 7270 4475 7332 4474 7335 4475 7336
4480 7334 4485 7338 4490 7336 4492 7334
4497 7334 4498 7335 4501 7329 4502 7274
TIME...MOT...LOC 1827Z 244DEG 33KT 4487 7324
$$
VTC011-013-191900-
/O.CON.KBTV.SV.W.0003.000000T0000Z-150519T1900Z/
GRAND ISLE VT-FRANKLIN VT-
228 PM EDT TUE MAY 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHERN GRAND ISLE AND NORTHWESTERN FRANKLIN COUNTIES...
AT 227 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER SOUTH ALBURGH...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE
HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.
IN ADDITION...AT 223 PM PEA SIZE HAIL WAS REPORTED IN WEST CHAZY NEW
YORK.
LOCATIONS IMPACTED INCLUDE...
FRANKLIN...SHELDON...BERKSHIRE...NORTH HERO...ISLE LA MOTTE...ALBURGH
DUNES STATE PARK...LAKE CARMI STATE PARK...HIGHGATE FALLS...
ALBURGH...SOUTH ALBURGH...BOW ARROW POINT...KNIGHT POINT...HOG
ISLAND...GANDER BAY...SCOTT POINT...ALBURGH CENTER...MARTINDALE
POINT...FISK POINT...GOOSE POINT AND BULL RUSH POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR NOW! STRONG WINDS
WILL CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN BOATS.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 4496 7270 4475 7332 4474 7335 4475 7336
4480 7334 4485 7338 4490 7336 4492 7334
4497 7334 4498 7335 4501 7329 4502 7274
TIME...MOT...LOC 1827Z 244DEG 33KT 4487 7324
$$
NEILES630
WWUS51 KBTV 191846
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
246 PM EDT TUE MAY 19 2015
VTC013-191855-
/O.CAN.KBTV.SV.W.0003.000000T0000Z-150519T1900Z/
GRAND ISLE VT-
246 PM EDT TUE MAY 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRAND ISLE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4496 7270 4477 7326 4481 7324 4483 7320
4486 7321 4491 7319 4492 7323 4495 7324
4501 7319 4502 7274
TIME...MOT...LOC 1845Z 252DEG 32KT 4489 7302
$$
VTC011-191900-
/O.CON.KBTV.SV.W.0003.000000T0000Z-150519T1900Z/
FRANKLIN VT-
246 PM EDT TUE MAY 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHWESTERN FRANKLIN COUNTY...
AT 245 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER HIGHGATE FALLS...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL
MAY ALSO ACCOMPANY THE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
FRANKLIN...SHELDON...BERKSHIRE...HIGHGATE FALLS...LAKE CARMI STATE
PARK...MORSES LINE...HIGHGATE CENTER...PHELPS BAY...HOG ISLAND...
GANDER BAY...POPASQUASH ISLAND...DONALDSON POINT...MARTINDALE
POINT...SOUTH FRANKLIN...LAPANS BAY...GOOSE BAY...SHELDON SPRINGS...
MUDGETT ISLAND...LIMEKILN POINT AND HIGHGATE SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 4496 7270 4477 7326 4481 7324 4483 7320
4486 7321 4491 7319 4492 7323 4495 7324
4501 7319 4502 7274
TIME...MOT...LOC 1845Z 252DEG 32KT 4489 7302
$$
NEILES948
WWUS51 KBTV 191856
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
256 PM EDT TUE MAY 19 2015
VTC011-191905-
/O.EXP.KBTV.SV.W.0003.000000T0000Z-150519T1900Z/
FRANKLIN VT-
256 PM EDT TUE MAY 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FRANKLIN COUNTY
WILL EXPIRE AT 300 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
BURLINGTON.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
SOUTHERN AND EASTERN FRANKLIN COUNTY UNTIL 315 PM.
LAT...LON 4496 7270 4477 7326 4481 7324 4483 7320
4486 7321 4491 7319 4492 7323 4495 7324
4501 7319 4502 7274
TIME...MOT...LOC 1853Z 241DEG 33KT 4489 7302
$$
NEILESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 1:58 PM EDT, 3 minutes earlier.
Area forecast discussion, May 19, 1:58 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 158 PM EDT TUE MAY 19 2015 .SYNOPSIS... SHOWERS WILL SLOWLY EXIT THE REGION TO THE EAST THIS MORNING FOLLOWED BY A BRIEF BREAK IN THE PRECIPITATION. LATER THIS AFTERNOON THUNDERSTORMS ARE EXPECTED TO FORM OVER THE CHAMPLAIN VALLEY AND MOVE EAST THROUGH EARLY EVENING. ANY OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND SMALL HAIL. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... AS OF 132 PM EDT TUESDAY...RADAR TRENDS SHOW A LINE OF SHOWERS HAVE DEVELOPED ALONG A BOUNDARY OF INSTABILITY OVER NORTHERN NEW YORK. THE CLEARING SKIES HAVE ALLOW TEMPS ACROSS MUCH OF THE AREA TO WARM TO THE MID 70S UNDER THE MODERATE SOUTHERLY FLOW. THE EXCEPTION IS NEAR THE BROAD LAKE AND JUST TO THE WEST OF LAKE CHAMPLAIN AS A SLIGHT EASTERLY COMPONENT TO THE WINDS IS KEEPING THE WESTERN EDGE OF THE CHAMPLAIN VALLEY IN THE MID 60S. THE LINE OF STORMS OVER NORTHERN NEW YORK ARE BEGINNING TO BUILD WITH HEIGHT AND SO I EXPECT THIS AFTERNOON WILL STILL LIKELY SEE AND GOOD CHANCE FOR SOME STRONG STORMS TO DEVELOP OVER THE NORTH COUNTRY FROM THE ADIRONDACKS EASTWARD. THE MAIN THREATS WILL BE SOME GUSTY WINDS WITH SMALL HAIL. THE BEST INSTABILITY WILL STILL BE ALONG A NARROW AXIS WHERE THE SKIES HAVE SCATTERED OUT AHEAD OF THE COLD FRONT. ONCE THE COLD FRONT MOVES INTO THE AREA ANY AND ALL CONVECTION WILL DROP DRAMATICALLY AS THE MOISTURE SOURCE AND INSTABILITY WILL WEAKEN QUICKLY. && .SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY/... AS OF 421 AM EDT TUESDAY...THE SHOWERS AND STORMS COME TO AN END BY 800 PM WITH JUST SOME SHOWERS POSSIBLE LATER TONIGHT OVER THE MOUNTAINS AS A WEAK DISTURBANCE MOVES ACROSS THE REGION. WEST TO NORTHWEST FLOW ALOFT BECOMES ESTABLISHED OVER THE AREA WEDNESDAY INTO THURSDAY...WHICH WILL ALLOW FOR DRIER AIR TO RETURN ALONG WITH BELOW NORMAL TEMPERATURES BOTH DAYS. HIGHS WILL GENERALLY BE IN THE 60S DURING THIS TIME PERIOD. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 132 PM EDT TUESDAY...THE GENERAL IDEA FOR THE EXTENDED HAS BEEN PRETTY CONSISTENT OVER THE PREVIOUS 3-4 MODEL CYCLES FOR THE END OF THE WEEK. A BROAD UPPER LEVEL TROUGH CENTERED OVER QUEBEC WILL SLOWLY DRIFT EAST AND A PERSISTENT SURFACE RIDGE WILL BRING QUIET WEATHER THROUGH THE WEEKEND WITH SEASONABLY COOL TEMPERATURES. FRIDAY DURING THE DAY THERE WILL BE A SLIGHT CHANCE FOR SOME SHOWERS TO DEVELOP AS WE WILL BE UNDER NORTHWEST FLOW AND A BRIEF BURST OF SHORTWAVE ENERGY WILL DROP DOWN ALONG THE INTERNATIONAL BORDER. THE COMBINATION OF MARGINALLY ENHANCED VORTICITY AND NORTHWEST UPSLOPE FLOW SHOULD BE ENOUGH TO BRING MEASURABLE PRECIP TO THE AREA MAINLY IN THE FAVOURED UPSLOPE REGIONS. THE ONLY LIMITING FACTOR... AND ITS A BIG ONE... WILL BE THE LACK OF MUCH MOISTURE TO WORK WITH THUS WE WILL LIKELY NEED THE OROGRAPHIC LIFT TO DEVELOP MUCH IN THE WAY OF SHOWERS. FROM THERE THE WEEKEND IS DRY AND THE NEXT BEST CHANCE FOR SHOWERS WILL BE AS A WEAK COLD FRONT FINALLY DROPS OUT OF THE UPPER LEVEL TROUGH ON LATE SUNDAY EVENING/MONDAY MORNING. THE ONLY REAL WEATHER CONCERN IN THE EXTENDED WILL BE THE SEASONABLY COLD TEMPS OVERNIGHT. LOWS ON FRIDAY NIGHT AND WILL SEE AREA WIDE LOW 30S WITH UPPER 20S POSSIBLE IN THE TYPICALLY COLDER REGIONS OF THE NORTHEAST KINGDOM AND NORTHERN ADIRONDACKS AS WE WILL SEE DECENT RADIATIONAL COOLING UNDER CLEAR SKIES AND SOMEWHAT LIGHT WINDS. IF THE MODELS HOLD IN THIS PATTERN FROST ADVISORIES AND FREEZE WARNINGS WILL BE LIKELY. HOWEVER AS THE PATTERN CHANGES INTO THE WEEKEND AND WE GET INTO THE SOUTHERLY RETURN FLOW TEMPS WILL WARM BACK TOWARDS MORE SEASONABLE 40S ACROSS THE REGION FOR OVERNIGHT LOWS. MAX TEMPS DURING THE PERIOD WILL WILL BE WARMING THROUGHOUT WITH LOW 60S ON FRIDAY WARMING TO THE LOW TO MID 70S BY TUESDAY. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... THROUGH 18Z WEDNESDAY...VFR WITH SHORT-DURATION MVFR/LOCAL IFR VISBILITY ASSOCIATED WITH DEVELOPING THUNDERSTORMS THIS AFTERNOON. ASSOCIATED LIGHTNING RISK IN ANY THUNDERSTORM, THOUGH STRONG THUNDERSTORMS COULD ALSO PRODUCE SMALL HAIL AND OUTFLOW WINDS PRODUCING LOCALIZED TURBULENCE. RADAR SCATTERED TO BROKEN LINE OF HEAVY SHOWERS AND THUNDERSTORMS DEVELOPING NEAR THE ADIRONDACKS ALONG A COLD FRONT. THESE WILL PUSH EASTWARD AND GENERALLY STRENGTHEN ACROSS MOST OF THE TAFS THROUGH 00Z WEDNESDAY. I'VE SHOWN TEMPO 2-3SM -TSRA AS STORM MOTIONS ARE PRETTY PROGRESSIVE, AND WILL APPLY AMENDMENTS AS NECESSARY FOR SPECIFIC OUTFLOW GUSTS. WINDS GRADUALLY SHIFT TO WEST-SOUTHWEST AND THEN NORTHWEST AROUND 10-12 KTS BY 00Z. LATER IN THE EVENING, LARGE BKN/OVC DECK NOW EVIDENT IN VISIBLE IMAGERY ACROSS GREAT LAKES WILL SWEEP ACROSS THE TAFS. CEILINGS TO THIN OUT INTO WEDNESDAY TO A SCT/BKN CU DECK. NORTHWEST WINDS AROUND 10 KTS WITH GUSTS TO 20-25 KTS DEVELOPING AS STRONGER MIXING TAKES PLACE. OUTLOOK 18Z WEDNESDAY THROUGH SUNDAY... 18Z WEDNESDAY - 00Z THURSDAY...MAINLY VFR WITH GUSTY NORTHWEST WINDS AND ISOLATED SHOWERS. 00Z THURSDAY - 00Z FRIDAY...VFR UNDER HIGH PRESSURE. 00Z FRIDAY - 00Z SATURDAY...MAINLY VFR WITH BRIEF MVFR RAIN SHOWERS POSSIBLE. 00Z SATURDAY - 12Z SUNDAY...VFR UNDER HIGH PRESSURE. SUNDAY...MAINLY VFR THOUGH A COLD FRONT MAY TRIGGER SHOWERS ACROSS NORTHERN TAFS. && .MARINE... AS OF 943 AM EDT TUESDAY...BOTH A A LAKE WIND ADVISORY AND A LAKE THUNDERSTORM ADVISORY ARE NOW IN EFFECT FOR LAKE CHAMPLAIN. RECENT COLCHESTER REEF AND DIAMOND ISLAND OBSERVATIONS INDICATE THAT SOUTHERLY WINDS HAVE INCREASED INTO THE 15 TO 25 KT RANGE AND WILL REMAIN SO INTO THE AFTERNOON HOURS. WAVES OF 1 TO 3 FEET ARE EXPECTED, HIGHEST IN SOUTH-FACING EXPOSURES. BOATERS AND OTHER RECREATIONAL INTERESTS ON LAKE CHAMPLAIN SHOULD BE AWARE THERE IS A LINE OF SHOWERS PRODUCING OCCASIONAL THUNDER MOVING TOWARDS THE LAKE. THESE SHOWERS MAY BECOME STRONG PRODUCING GUSTY WINDS AND SMALL HAIL, AS WELL AS FREQUENT LIGHTNING. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...EVENSON NEAR TERM...DEAL SHORT TERM...EVENSON LONG TERM...DEAL AVIATION...LOCONTO MARINE...LOCONTO
Hazardous weather outlook, May 19, 4:25 AM EDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 425 AM EDT TUE MAY 19 2015 NYZ026>031-034-035-087-VTZ001>012-016>019-200830- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 425 AM EDT TUE MAY 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THE POTENTIAL FOR STRONG THUNDERSTORMS WILL EXIST THIS AFTERNOON AND EVENING ACROSS PARTS OF THE NORTH COUNTRY. EXPECT THUNDERSTORMS TO FORM OVER THE CHAMPLAIN VALLEY AND MOVE EAST TO THE CONNECTICUT RIVER BETWEEN 300 PM AND 700 PM. ANY OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN THE 40 TO 50 MPH RANGE...SMALL HAIL...AND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. EVENSON
In the hours before
Special weather statement, May 19, 1:43 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
143 PM EDT TUE MAY 19 2015
NYZ034-035-VTZ005-009-017-018-191845-
EASTERN ESSEX-WESTERN ESSEX-WESTERN CHITTENDEN-EASTERN
ADDISON-WESTERN ADDISON-EASTERN CHITTENDEN-
143 PM EDT TUE MAY 19 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE CHAMPLAIN VALLEY
...
AT 142 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR AUSABLE FORKS TO NEAR ELIZABETHTOWN TO 8 MILES
SOUTH OF MOUNT MARCY...AND MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS TO BE IMPACTED INCLUDE...
SOUTH BURLINGTON...COLCHESTER...ESSEX JUNCTION...BRISTOL...ESSEX...
ADDISON...WILLISTON...WINOOSKI...SHELBURNE...JERICHO...HINESBURG...
RICHMOND...CHARLOTTE...UNDERHILL...FERRISBURGH...WILLSBORO...CROWN
POINT...MONKTON...HUNTINGTON AND STARKSBORO.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4455 7281 4450 7280 4446 7284 4445 7280
4440 7284 4439 7281 4436 7283 4436 7286
4428 7291 4407 7292 4403 7274 4391 7283
4394 7415 4421 7395 4443 7385 4446 7357
4449 7350 4453 7346 4460 7288
TIME...MOT...LOC 1742Z 264DEG 30KT 4444 7362 4422 7364 4398 7394
NEILESThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 1:43 PM EDT | Special Weather Statement | BTV | Addison, Chittenden | 62 min |
| May 19, 2:12 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle | 63 min |
| May 19, 2:54 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Washington | 66 min |
| May 19, 4:35 PM EDT | Severe Thunderstorm Warning | BTV | Essex, Orleans | 55 min |
| May 19, 4:41 PM EDT | Special Weather Statement | BTV | Orange | 34 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2015Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.